Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Norman, OK

August 6, 2011Logan County, Oklahoma County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 6, 2011, 6:53 PM CDT for Logan County, Oklahoma County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2011, 6:53 PM CDT (23:53 UTC)
Expired
Aug 6, 2011, 7:30 PM CDT
In force
37 min
Issued by
NWS Norman, OK

Counties Logan County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 32 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-437 J/kg
Mixed-layer LCL
2284 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WWUS84 KOUN 062353
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
653 PM CDT SAT AUG 6 2011

OKZ019-020-025-026-070030-
LINCOLN OK-LOGAN OK-OKLAHOMA OK-PAYNE OK-
653 PM CDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN...LOGAN...OKLAHOMA
AND PAYNE COUNTIES.

AT 651 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5
MILES NORTH OF GUTHRIE... TO EDMOND... AND TO BETHANY...MOVING EAST 
AT 25 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING WHICH MAY CAUSE WILDFIRES...

ONGOING FIRE FIGHTING EFFORTS WILL BE AFFECTED BY THIS LINE OF STORMS.
PLEASE BE ADVISED OF SUDDEN WIND SHIFTS IN DIRECTION AND SPEED. 

LAT...LON 3547 9705 3547 9714 3545 9714 3545 9744
      3595 9756 3605 9711

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:48 PM CDT, 5 minutes earlier.

Area forecast discussion, Aug 6, 6:48 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
648 PM CDT SAT AUG 6 2011

.AVIATION...
07/00Z TAFS...SCATTERED TSRA WILL AFFECT MAINLY CENTRAL PORTIONS OF
OKLAHOMA THROUGH FIRST FEW HOURS OF FORECAST. MAIN BAND FROM
KCSM/KHBR EASTWARD THROUGH KOKC/KOUN MAY BUILD INTO KPNC TERMINAL.
MVFR CIG/VIS POSSIBLE WITH STORMS ALONG WITH 30 TO 40KT WIND GUSTS.
WILL ONLY KEEP MENTION OF TSRA IN TERMINALS THROUGH ABOUT 03Z BUT
WILL UPDATE IF IT LOOKS LIKE CENTRAL OKLAHOMA TERMINALS WILL BE
AFFECTED LONGER. OUTFLOW BOUNDARY WILL SURGE DOWN INTO KLAW/KSPS
TERMINALS BUT CONVECTIVE DEVELOPMENT THAT FAR SOUTH MUCH MORE
UNCERTAIN AND WILL LEAVE OUT. VFR WITH SOUTHERLY WIND TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  78 108  78 109 /  60  20  10  10
HOBART OK         80 108  81 111 /  40  20  10  10
WICHITA FALLS TX  83 109  84 111 /  10  10   0   0
GAGE OK           75 105  77 104 /  20  20  20  10
PONCA CITY OK     79 106  82 107 /  40  20  20  20
DURANT OK         83 107  82 109 /  10  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR OKZ004>048-
     050>052.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR OKZ005>029-033>038.

TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR TXZ083>090.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR TXZ083>085.

&&

08/09
Hazardous weather outlook, Aug 6, 4:22 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
422 PM CDT SAT AUG 6 2011

OKZ004>048-050>052-TXZ083>090-071100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
422 PM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
OKLAHOMA.

DISCUSSION...
THUNDERSTORMS WILL OCCUR ACROSS PORTIONS OF THE AREA THROUGH THE
EVENING HOURS... ESPECIALLY ACROSS WESTERN... CENTRAL AND NORTHERN
OKLAHOMA NEAR A SURFACE BOUNDARY WHICH EXTENDED FROM CHEYENNE TO
WATONGA TO STILLWATER LATE SATURDAY AFTERNOON. WITH HOT AND
RELATIVELY DRY CONDITIONS IN THE LOWER PART OF THE ATMOSPHERE...
MOST STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND SOME
STORMS WILL BE CAPABLE OF PRODUCING DAMAGING SEVERE WINDS IN EXCESS
OF 70 MPH. STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING THAT CAN IGNITE WILDFIRES. ALTHOUGH THE WIND AND LIGHTNING
WILL BE THE PRIMARY THREATS FROM STORMS... SOME STORMS WILL ALSO BE
CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY AUG 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL CONTINUE. AN EXCESSIVE HEAT WARNING IS IN
EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THROUGH MONDAY... THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AS A
FRONTAL BOUNDARY... AT TIMES ENHANCED BY THUNDERSTORM OUTFLOW...
REMAINS IN THE AREA. FROM TUESDAY THROUGH FRIDAY... OVERNIGHT
THUNDERSTORM COMPLEXES MAY MOVE OVER PORTIONS OF NORTHERN AND
CENTRAL OKLAHOMA.

OTHER HAZARDOUS WEATHER...
MODERATE SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP OVER THE
WEEKEND INTO EARLY NEXT WEEK. THESE MODERATE WINDS.. ALONG WITH HOT
WEATHER WITH LITTLE RAINFALL... WILL ELEVATE WILDFIRE CONCERNS
SUNDAY AND MONDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.

In the hours before

Special weather statement, Aug 6, 5:26 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
526 PM CDT SAT AUG 6 2011

OKZ019-025-062235-
LOGAN OK-OKLAHOMA OK-
526 PM CDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN AND OKLAHOMA COUNTIES.

A STRONG WIND SHIFT WILL AFFECT THE WILDFIRE IN NORTH EDMOND.
OUTFLOW FROM THUNDERSTORMS WILL MOVE OVER THE FIREGROUND BEFORE 530
PM CAUSING THE WINDS TO SHIFT TO NORTH OR NORTHWEST. WIND SPEEDS OF
50 TO 70 MPH WILL BE POSSIBLE.

THIS WIND SHIFT WILL AFFECT FIRE FIGHTING EFFORTS. PLEASE ADVISE FIRE
CREWS IN THE FIELD OF THE CHANGE IN WIND DIRECTION AND STRONG WIND
SPEEDS EXPECTED.

LAT...LON 3567 9715 3552 9745 3566 9759 3582 9734

..SPEG.
Local storm report, Aug 6, 5:30 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND GST     2 NNW PERKINS           36.00N 97.05W
08/06/2011  M69.00 MPH       PAYNE              OK   MESONET

0515 PM     TSTM WND GST     2 NNW PERKINS           36.00N 97.05W
08/06/2011  M73.00 MPH       PAYNE              OK   MESONET

0515 PM     TSTM WND DMG     3 N PERKINS             36.02N 97.03W
08/06/2011                   PAYNE              OK   EMERGENCY MNGR

            REPORTS OF POWER LINES DOWN AND STRUCTURAL DAMAGE. AT
            LEAST ONE SEMI BLOWN OVER

&&

MA
Local storm report, Aug 6, 5:35 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
535 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND GST     3 NE CLINTON            35.54N 98.94W
08/06/2011  M58 MPH          CUSTER             OK   AWOS

            MEASURED BY AWOS

&&

MA
Special weather statement, Aug 6, 5:49 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
549 PM CDT SAT AUG 6 2011

OKZ015>018-022>024-062315-
BLAINE OK-CADDO OK-CANADIAN OK-CUSTER OK-DEWEY OK-KINGFISHER OK-
WASHITA OK-
549 PM CDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CADDO...CANADIAN...
CUSTER...DEWEY...KINGFISHER AND WASHITA COUNTIES.

AT 548 PM CDT...SCATTERED STRONG THUNDERSTORMS EXTENDING FROM
CLINTON AND WEATHERFORD...EASTWARD TO GEARY AND OKARCHE...WERE
MOVING EAST-NORTHEAST AT 15 MPH. MOST STORMS WILL WIND GUSTS OF 40
TO 50 MPH...BUT ISOLATED AND BRIEF DAMAGING WIND GUSTS ARE POSSIBLE.

HAZARDS INCLUDE...
WIND GUSTS IN EXCESS OF 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING THAT COULD IGNITE WILDFIRES...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3545 9769 3529 9855 3535 9924 3588 9874
      3596 9768
Special weather statement, Aug 6, 6:37 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
637 PM CDT SAT AUG 6 2011

OKZ013>029-033>035-062345-
BLAINE OK-CADDO OK-CANADIAN OK-CLEVELAND OK-CUSTER OK-DEWEY OK-
GRADY OK-GREER OK-HARMON OK-KINGFISHER OK-KIOWA OK-LINCOLN OK-
LOGAN OK-MCCLAIN OK-NOBLE OK-OKLAHOMA OK-PAYNE OK-ROGER MILLS OK-
WASHITA OK-BECKHAM OK-
637 PM CDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...BLAINE...CADDO...
CANADIAN...CLEVELAND...CUSTER...DEWEY...GRADY...GREER...HARMON...
KINGFISHER...KIOWA...LINCOLN...LOGAN...MCCLAIN...NOBLE...OKLAHOMA...
PAYNE...ROGER MILLS AND WASHITA COUNTIES.

SHOWERS AND THUNDERSTORMS HAVE DEVELOPED FROM NEAR ELK CITY... EAST TO
WEATHERFORD... TO EL RENO AND KINGFISHER... TO NORTH OKLAHOMA CITY AND
EDMOND... TO STILLWATER AND CUSHING. OTHER ISOLATED SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED FURTHER SOUTH INTO SOUTHWEST OKLAHOMA. MOVEMENT OF THE
STORMS WAS TO THE EAST NORTHEAST AT 20 TO 25 MPH. THE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING WINDS GUSTS OF 40 TO 50 MPH... WITH ISOLATED
AND BRIEF DAMAGING WIND GUSTS POSSIBLE.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING WHICH MAY CAUSE WILDFIRES...

THE WIND SHIFTS WILL AFFECT ONGOING FIRE FIGHTING EFFORTS. MONITOR
THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS AND CHANGING WIND DIRECTIONS.

LAT...LON 3593 9930 3624 9681 3557 9688 3485 9859
      3485 9882 3478 9883 3473 9916 3486 9919
      3481 9940 3473 9945 3472 9967 3466 9967
      3463 9983
Special weather statement, Aug 6, 6:53 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
653 PM CDT SAT AUG 6 2011

OKZ019-020-025-026-070030-
LINCOLN OK-LOGAN OK-OKLAHOMA OK-PAYNE OK-
653 PM CDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN...LOGAN...OKLAHOMA
AND PAYNE COUNTIES.

AT 651 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5
MILES NORTH OF GUTHRIE... TO EDMOND... AND TO BETHANY...MOVING EAST
AT 25 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING WHICH MAY CAUSE WILDFIRES...

ONGOING FIRE FIGHTING EFFORTS WILL BE AFFECTED BY THIS LINE OF STORMS.
PLEASE BE ADVISED OF SUDDEN WIND SHIFTS IN DIRECTION AND SPEED.

LAT...LON 3547 9705 3547 9714 3545 9714 3545 9744
      3595 9756 3605 9711

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:16 PM CDTSpecial Weather StatementOUNKay14 min
Aug 5, 7:27 PM CDTSpecial Weather StatementOUNGarfield18 min
Aug 5, 7:40 PM CDTSpecial Weather StatementOUNGrant20 min
Aug 5, 7:41 PM CDTSpecial Weather StatementOUNKay19 min
Aug 5, 7:42 PM CDTSpecial Weather StatementOUNEllis18 min
Aug 5, 7:59 PM CDTSevere Thunderstorm WarningOUNGrant30 min
Aug 5, 10:33 PM CDTSpecial Weather StatementOUNEllis12 min
Aug 5, 10:44 PM CDTSpecial Weather StatementOUNEllis, Roger Mills31 min
Aug 5, 11:09 PM CDTSpecial Weather StatementOUNHarper36 min
Aug 5, 11:46 PM CDTSpecial Weather StatementOUNEllis, Harper, Roger Mills, Woodward44 min
Aug 6, 12:22 AM CDTSpecial Weather StatementOUNWoods8 min
Aug 6, 12:31 AM CDTSpecial Weather StatementOUNDewey, Harper, Woods, Woodward29 min
Aug 6, 1:02 AM CDTSpecial Weather StatementOUNAlfalfa, Major, Woods28 min
Aug 6, 1:29 AM CDTSpecial Weather StatementOUNGarfield, Grant31 min
Aug 6, 1:54 AM CDTSpecial Weather StatementOUNAlfalfa, Grant, Kay, Woods36 min
Aug 6, 2:21 PM CDTFire Weather WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 30 more38 hr
Aug 6, 3:05 PM CDTSpecial Weather StatementOUNBeckham25 min
Aug 6, 3:35 PM CDTSpecial Weather StatementOUNBeckham25 min
Aug 6, 3:43 PM CDTSpecial Weather StatementOUNBlaine, Canadian, Custer, Kingfisher, Logan, Oklahoma and 1 more17 min
Aug 6, 4:04 PM CDTSpecial Weather StatementOUNCanadian, Lincoln, Logan, Payne26 min
Aug 6, 4:09 PM CDTSpecial Weather StatementOUNRoger Mills36 min
Aug 6, 4:37 PM CDTSpecial Weather StatementOUNBlaine, Canadian, Custer, Kingfisher, Logan, Payne23 min
Aug 6, 4:42 PM CDTSpecial Weather StatementOUNBeckham, Greer, Roger Mills33 min
Aug 6, 5:04 PM CDTSevere Thunderstorm WarningOUNLogan, Oklahoma56 min
Aug 6, 5:11 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne64 min
Aug 6, 5:17 PM CDTSpecial Weather StatementOUNBeckham, Caddo, Custer, Greer, Harmon, Washita28 min
Aug 6, 5:26 PM CDTSpecial Weather StatementOUNOklahoma9 min
Aug 6, 5:42 PM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma, Pottawatomie38 min
Aug 6, 5:49 PM CDTSpecial Weather StatementOUNBlaine, Canadian26 min
Aug 6, 6:37 PM CDTSpecial Weather StatementOUNBlaine, Caddo, Canadian, Custer, Greer, Kingfisher and 6 more8 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.